Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 80, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 19, 2017, 2:46 AM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2017, 2:46 AM EST (07:46 UTC)
- Expired
- Nov 20, 2017, 3:00 PM EST
- In force
- 36 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
509 WHUS73 KIWX 190746 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 246 AM EST SUN NOV 19 2017 LMZ043-046-191700- /O.CAN.KIWX.GL.W.0016.000000T0000Z-171119T0900Z/ /O.NEW.KIWX.SC.Y.0080.171119T0746Z-171120T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 246 AM EST SUN NOV 19 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST TO NORTHWEST 15 TO 25 KNOTS. * WAVES... 6 TO 10 FEET OCCASIONALLY TO 13 FEET SUBSIDING TO 3 TO 7 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
398 WHUS73 KIWX 191607 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1107 AM EST SUN NOV 19 2017 LMZ043-046-200015- /O.CON.KIWX.SC.Y.0080.000000T0000Z-171120T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1107 AM EST SUN NOV 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...WEST TO NORTHWEST 15 TO 25 KNOTS. * WAVES... 6 TO 10 FEET OCCASIONALLY TO 13 FEET SUBSIDING TO 3 TO 7 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
895 WHUS73 KIWX 192048 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 348 PM EST SUN NOV 19 2017 LMZ043-046-200500- /O.EXT.KIWX.SC.Y.0080.000000T0000Z-171120T2000Z/ /O.NEW.KIWX.GL.A.0010.171120T2000Z-171122T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 348 PM EST SUN NOV 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS...SOUTHWEST 15 TO 25 KNOTS OVERNIGHT INCREASING TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOT GALES POSSIBLE BY MONDAY AFTERNOON THROUGH MONDAY NIGHT. . * WAVES... 3 TO 7 FEET OCCASIONALLY TO 9 FEET OVERNIGHT THEN GRADUALLY BUILDING TO 4 TO 8 FEET OCCASIONALLY TO 10 FEET BY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
597 WHUS73 KIWX 200342 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1042 PM EST SUN NOV 19 2017 LMZ043-046-201145- /O.CON.KIWX.SC.Y.0080.000000T0000Z-171120T2000Z/ /O.CON.KIWX.GL.A.0010.171120T2000Z-171122T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1042 PM EST SUN NOV 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS OVERNIGHT INCREASING TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES POSSIBLE BY MONDAY AFTERNOON THROUGH MONDAY NIGHT AND INTO TUESDAY. * WAVES... 3 TO 6 FEET OVERNIGHT THEN GRADUALLY BUILDING TO 4 TO 8 FEET OCCASIONALLY TO 10 FEET BY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
284 WHUS73 KIWX 200818 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 318 AM EST MON NOV 20 2017 LMZ043-046-201700- /O.CON.KIWX.SC.Y.0080.000000T0000Z-171120T2000Z/ /O.CON.KIWX.GL.A.0010.171120T2000Z-171122T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 318 AM EST MON NOV 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM 3 PM EST THIS AFTERNOON THROUGH TUESDAY EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS INCREASING TO GUSTS TO 35 KNOT GALES THIS AFTERNOON. * WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET OCCASIONALLY TO 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
893 WHUS73 KIWX 201604 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1104 AM EST MON NOV 20 2017 LMZ043-046-210015- /O.CON.KIWX.SC.Y.0080.000000T0000Z-171120T2000Z/ /O.CON.KIWX.GL.A.0010.171120T2000Z-171122T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1104 AM EST MON NOV 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM 3 PM EST THIS AFTERNOON THROUGH TUESDAY EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS INCREASING TO GUSTS TO 35 KNOT GALES THIS AFTERNOON. * WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET OCCASIONALLY TO 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
274 WHUS73 KIWX 202026 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 326 PM EST MON NOV 20 2017 LMZ043-046-210430- /O.EXP.KIWX.SC.Y.0080.000000T0000Z-171120T2000Z/ /O.UPG.KIWX.GL.A.0010.000000T0000Z-171122T0300Z/ /O.NEW.KIWX.GL.W.0017.171120T2026Z-171121T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 326 PM EST MON NOV 20 2017 ...GALE WARNING IN EFFECT UNTIL 10 AM EST TUESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 30 TO 40 KNOT GALES TONIGHT. SOUTHWEST 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES TUESDAY MORNING...THEN VEERING NORTHWEST AND DIMINISHING TO 15 TO 30 KNOTS IN THE AFTERNOON. * WAVES...4 TO 10 FEET OCCASIONALLY TO 13 FEET TONIGHT. 4 TO 8 OCCASIONALLY TO 10 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 2:14 AM EST, 32 minutes earlier.
Area forecast discussion, Nov 19, 2:14 AM EST, 32 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 214 AM EST Sun Nov 19 2017 .SYNOPSIS... Issued at 1230 AM EST Sun Nov 19 2017 A few light rain or snow showers will persist across southwest Michigan into northern Indiana this morning. Otherwise mostly cloudy and cold with highs this afternoon in the mid 30s. The rest of the upcoming holiday week will be seasonably cool and dry through Thanksgiving Day. && .SHORT TERM...(Today and Tonight) Issued at 206 AM EST Sun Nov 19 2017 Much quieter weather in store as LES winding down this morning only sensible weather concern. Both KIWX and KGRR indicating diminishing trends in LES recently which the latest HRRR run has captured nicely. Despite the current downward trend...forecast soundings still indicating unidirectional NW flow beneath 5Kft inversion lending marginal support for continuing low chance POPs through the morning hours before winds back to a more westerly direction as surface ridging builds into the TN valley. This will lead to clearing skies this afternoon away from the lake but expect little change in temperature given decent low level CAA. Despite clear skies tonight...high pressure center to the south will leave enough of a gradient over the area to mitigate decoupling of the boundary layer and more substantial radiational cooling which should leave lows in the mid-upper 20s. && .LONG TERM...(Monday through Saturday) Issued at 206 AM EST Sun Nov 19 2017 A generally quiet weather pattern to prevail through the long term period. High pressure slides off to the Carolinas on Monday bringing a milder but quite brisk SW return flow. So while highs will warm back to 45-50F...apparent temps not expected to get out of the 30s. Northern stream system moving across southern Ontario will bring a cold front through the area Tuesday afternoon. Latest model trends showing high pressure drifting further out into the Atlantic but still have gulf moisture cut off. Operational GFS now hinting at narrow band of precip clipping our far NE CWA and this signal has found its way into the blend...but other models remain dry and only a couple of the GEFS members showing anything more than 0.01 so will smooth this to a dry fcst. Signal for LES in NW fetch behind front Tuesday night into Wednesday morning remains weak so will still opt for keeping forecast dry here as well. Another shot of cold air behind this front will have lows dropping into the 20s with highs in the mid 30s Wednesday and upper 30s to near 40 for Thanksgiving. Another northern stream system moves into the northern great lakes by the end of the period and bring a low chance for precip to the forecast area. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1230 AM EST Sun Nov 19 2017 VFR expected through the period. Low level mixing within post frontal cold advection regime had yielded cat cig improvement across the terminals early this morning. Expect stratocu to persist into this aftn before eroding out as dry entrainment takes over within weakening low level thermal trough. Otherwise gusty nw winds to 20kts at times will continue into mid aftn before abating. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 4 AM EST early this morning for LMZ043-046. && SYNOPSIS...T SHORT TERM...JAL LONG TERM...JAL AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 18, 10:11 PM EST, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1011 PM EST Sat Nov 18 2017 INZ018-020-022>027-032>034-OHZ005-015-016-024-025-191200- Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Henry-Paulding-Putnam-Van Wert-Allen OH- 1011 PM EST Sat Nov 18 2017 This hazardous weather outlook is for portions of northern Indiana and northwest Ohio. .DAY ONE...Tonight Flood waters will slowly recede overnight. Strong northwest to north winds of 20 to 35 mph early tonight will gradually diminish by daybreak. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003>009-012>017-MIZ077>081-OHZ001-002-004-191200- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- 1011 PM EST Sat Nov 18 2017 /911 PM CST Sat Nov 18 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Tonight Strong northwest to north winds of 20 to 35 mph early tonight will gradually diminish by daybreak. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-191200- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1011 PM EST Sat Nov 18 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight Northwest gales to 35 knots through early Sunday morning, then winds will diminish towards daybreak. .DAYS TWO THROUGH SEVEN...Sunday through Friday Conditions hazardous to small craft will continue Sunday into Monday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Nov 18, 10:16 PM EST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1016 PM EST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HEAVY RAIN CONVOY 40.91N 84.71W
11/18/2017 M3.09 INCH VAN WERT OH EMERGENCY MNGR
&&
CRLocal storm report, Nov 18, 10:27 PM EST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1027 PM EST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM NON-TSTM WND GST 2 NW MICHIGAN CITY 41.73N 86.90W
11/18/2017 M55 MPH LA PORTE IN COAST GUARD
FROM MCYI3. STATION'S ANEMOMETER IS HIGHER
THAN 10M.
&&
CRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 7:57 PM EST | Areal Flood Warning | IWX | Adams, Allen, Blackford, Cass, Grant, Huntington and 5 more | 12 hr |
| Nov 19, 10:43 AM EST | River Flood Warning | IWX | Allen, Huntington, Wabash | 24 hr |
| Nov 19, 3:48 PM EST | Gale Watch | IWX | 24 hr | |
| Nov 18, 9:11 PM EST | River Flood Warning | IWX | Defiance, Henry | 3 days |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.